Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2014, 12:40 PM MDT for Colfax County, Harding County, Union County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2014, 12:40 PM MDT (18:40 UTC)
- Expired
- May 22, 2014, 1:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Colfax County, NM, Harding County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 173 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 11:53 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WUUS55 KABQ 221840 SVRABQ NMC007-021-059-221945- /O.NEW.KABQ.SV.W.0002.140522T1840Z-140522T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1240 PM MDT THU MAY 22 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO NORTH CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 145 PM MDT * AT 1236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHICOSA LAKE STATE PARK...OR ABOUT 20 MILES NORTHWEST OF MOSQUERO...AND MOVING NORTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... YATES... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. && LAT...LON 3630 10419 3621 10382 3592 10404 3598 10425 TIME...MOT...LOC 1840Z 199DEG 7KT 3604 10410 $$
2 follow-up statements
895 WWUS55 KABQ 221853 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1253 PM MDT THU MAY 22 2014 NMC007-021-059-221945- /O.CON.KABQ.SV.W.0002.000000T0000Z-140522T1945Z/ HARDING NM-COLFAX NM-UNION NM- 1253 PM MDT THU MAY 22 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR WEST CENTRAL UNION...SOUTHEASTERN COLFAX AND NORTH CENTRAL HARDING COUNTIES... AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHICOSA LAKE STATE PARK...OR ABOUT 21 MILES NORTH OF MOSQUERO...MOVING NORTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES WEST OF YATES BY 145 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3630 10419 3621 10382 3592 10404 3598 10425 TIME...MOT...LOC 1853Z 199DEG 7KT 3606 10409 $$
618 WWUS55 KABQ 221941 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 141 PM MDT THU MAY 22 2014 NMC007-021-059-221952- /O.EXP.KABQ.SV.W.0002.000000T0000Z-140522T1945Z/ HARDING NM-COLFAX NM-UNION NM- 141 PM MDT THU MAY 22 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL UNION... SOUTHEASTERN COLFAX AND NORTH CENTRAL HARDING COUNTIES WILL EXPIRE AT 145 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EASTERN NEW MEXICO. LAT...LON 3630 10419 3621 10382 3592 10404 3598 10425 TIME...MOT...LOC 1942Z 199DEG 7KT 3615 10405 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:53 AM MDT, 47 minutes earlier.
Area forecast discussion, May 22, 11:53 AM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1153 AM MDT THU MAY 22 2014 .AVIATION... 18Z TAF CYCLE MUCH MORE ACTIVE WEATHER IS ALREADY UNFOLDING OVER EASTERN HALF OF NEW MEXICO...AND THIS WILL BE THE CASE THROUGH THE NEXT 24 HOURS. STORMS ARE ALREADY ERUPTING...AND SHOULD BE SCATTERED TO NUMEROUS EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE EARLY EVENING. SOME STORMS WILL BE SEVERE WITH HAIL AND GUSTS TO 50 KT. STORMS ARE EXPECTED TO DECREASE IN COVERAGE BY EARLY TO MID EVENING...BUT ENOUGH INSTABILITY MAY KEEP A FEW STORMS GOING WELL INTO THE OVERNIGHT. ANY STORMS WILL BE CAPABLE OF BRIEFLY REDUCING CEILINGS AND VISIBILITIES TO MVFR OR IFR CATEGORIES. WEST OF THE CENTRAL MOUNTAIN CHAIN STORM ACTIVITY WILL BE MUCH MORE ISOLATED AND LESS ORGANIZED WITH GUSTY WINDS BEING THE PRIMARY THREAT. AFTER A LATE OVERNIGHT AND EARLY MORNING LULL...MORE ACTIVITY IS EXPECTED TO DEVELOP FRIDAY. 52 && .PREV DISCUSSION...404 AM MDT THU MAY 22 2014... ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE PLAINS TODAY WITH SCATTERED TO ISOLATED DRY THUNDERSTORMS ACROSS THE WEST... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA THIS MORNING WILL DRIFT SLOWLY EASTWARD OVER NORTHERN NEW MEXICO OVER THE HOLIDAY WEEKEND. THE SYSTEM IS ALREADY DRAWING ABUNDANT LOW LEVEL MOISTURE INTO NEW MEXICO FROM THE SOUTHEAST...AND THIS WILL FEED SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY THROUGH SATURDAY. SOME THUNDERSTORMS MAY TURN SEVERE ACROSS PARTS OF THE PLAINS TODAY...FRIDAY AND SATURDAY. MUCH OF THE RAIN WEST OF THE CENTRAL MOUNTAIN CHAIN WILL EVAPORATE BEFORE REACHING THE GROUND TODAY...BUT WESTERN AREAS WILL ALSO MOISTEN UP AFTER TODAY AS THE UPPER LOW APPROACHES. PRECIPITATION CHANCES WILL BEGIN TO TREND DOWNWARD SATURDAY NIGHT AS THE SYSTEM PULLS DRIER AIR INTO THE AREA FROM THE SOUTHWEST. && .DISCUSSION... WPC PROGS DEPICT NEARLY 2 INCHES OF RAIN ALONG THE EASTERN BORDER OF THE FORECAST AREA TODAY THROUGH THE HOLIDAY WEEKEND...WITH LOCALLY OVER 1 INCH IN THE NORTHERN MOUNTAINS. LIGHTER AND SPOTTIER PRECIPITATION IS EXPECTED TOWARD THE SOUTHWEST CORNER OF THE FORECAST AREA. OF PARTICULAR CONCERN DURING THE AFTERNOONS AND EVENINGS TODAY THROUGH SATURDAY WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF THE EASTERN PLAINS DUE TO FAVORABLE SHEAR AND INSTABILITY WITH THE APPROACHING UPPER LOW. THE RISK OF SEVERE WEATHER SHOULD SHIFT EAST OF THE FORECAST AREA SUNDAY AS A DRY SLOT MOVES OVER SOUTHERN AND EASTERN AREAS FROM THE SOUTHWEST. AT THIS TIME...MODELS SHOW SOME OF THE MOST WIDESPREAD PRECIPITATION FOR CENTRAL PARTS OF THE STATE...INCLUDING THE ALBUQUERQUE AND SANTA FE AREAS...OCCURRING FRIDAY NIGHT AND SATURDAY. EAST CANYON WINDS COULD BECOME STRONG AT TIMES THIS AFTERNOON THROUGH SATURDAY NIGHT DUE TO GUSTY THUNDERSTORM OUTFLOWS AND LOW LEVEL CONVERGENCE TOWARD THE SLOWLY APPROACHING UPPER LOW. LINGERING ROUNDS OF CONVECTION SHOULD FAVOR NORTHERN AREAS SUNDAY THROUGH MONDAY DUE TO MOISTURE WRAPPING AROUND THE SLOWLY EXITING UPPER LOW. A BACK DOOR COLD FRONT LOOKS TO PROVIDE AN EXTRA FOCUSING MECHANISM ACROSS THE NE MONDAY...THEN POSSIBLE FARTHER SOUTH MONDAY NIGHT. A RIDGE OF HIGH PRESSURE CROSSING ALOFT SHOULD PROVIDE A LULL IN THUNDERSTORM ACTIVITY TUESDAY...BUT THE MIDDLE TO LATTER PART OF THE COMING WORK WEEK MAY BRING ANOTHER UPTICK IN SHOWERS AND STORMS AS A MOIST BACK DOOR COLD FRONT MOVES INTO THE AREA AND ANOTHER UPPER LEVEL TROUGH DEEPENS WEST OF NEW MEXICO. 44 && .FIRE WEATHER... DRY LIGHTNING THREAT PORTIONS OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING FOLLOWED BY AN EXTENDED STRETCH OF ELEVATED RH...COOLER TEMPERATURES AND INCREASED CHANCES OF WETTING PRECIP FRIDAY THROUGH THE HOLIDAY WEEKEND. WARMER AND LESS ACTIVE PATTERN EARLY NEXT WEEK. LARGE-SCALE PATTERN WILL CONTINUE TO FAVOR SIGNIFICANT AIR MASS MOISTENING IN THE NEAR TERM...AS BOUNDARY LAYER WINDS FROM THE SOUTH AND SOUTHEAST CONTINUE TO TRANSPORT HIGHER DEW POINT AIR NORTH AND INCREASINGLY WESTWARD. FORECAST MODELS REMAIN IN GOOD AGREEMENT ON THE SLOWLY EVOLVING PATTERN ALOFT. AN EXPANSIVE UPPER LOW TO SLOWLY TRACK EAST OVER SOUTHERN ARIZONA FRIDAY/FRIDAY NIGHT BEFORE SLOWLY PIVOTING NORTHEAST AND TRACKING TOWARD NORTHERN NEW MEXICO AND SOUTHERN COLORADO SATURDAY/SATURDAY NIGHT. OUTFLOW BOUNDARIES FROM AN INITIAL ROUND OF SHOWERS/THUNDERSTORMS ON THE EASTERN PLAINS LATE WEDNESDAY ENHANCED AN EASTERLY PUSH OF MORE HUMID AIR INTO THE UPPER/MIDDLE RIO GRANDE VALLEY AND SANTA FE METRO AREA EARLIER THIS MORNING. A NEAR REPEAT PERFORMANCE IS EXPECTED TONIGHT WITH EVEN STRONGER GAP WINDS...AS SHOWER AND THUNDERSTORM CLUSTERS BECOME MORE NUMEROUS AND ORGANIZED EAST OF THE CENTRAL MOUNTAIN CHAIN LATER TODAY AND INTO THE EVENING. EVEN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY AND FRIDAY NIGHT. A CHALLENGING ASPECT OF THE NEAR TERM FORECAST WILL BE GAUGING HIGH BASED SHOWER/DRY THUNDERSTORM TRENDS WEST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND EVENING. WE HAVE INCREASED THE COVERAGE OF HIGH BASED ACTIVITY PARTICULARLY WESTERN HIGH TERRAIN AREAS MAINLY WC/SW WHICH WILL COME UNDER AN INCREASINGLY DIFFLUENT FLOW PATTERN ALOFT LATE TODAY AND INTO THE EVENING. FOOTPRINTS OF WETTING RAINFALL IF ANY WILL BE VERY SMALL AND THUS WE ARE INCLUDING LAL 6 FOR PORTIONS OF ZONES 102...105 AND 109 WHERE CONFIDENCE IS HIGHEST FOR AT LEAST LOW END SCATTERED COVERAGE. THERE WILL BE A REGION OF HYBRID...OR MIXED WET/DRY...STORMS BETWEEN THE RIO GRANDE VALLEY AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WHERE A HEIGHTENED CONCERN FOR SOME DRY LIGHTNING WILL EXIST AS WELL PARTICULARLY FROM THE CENTRAL HIGH PLAINS SOUTHWARD. GIVEN THE MARKED TREND TOWARD MORE WET THAN DRY WILL NOT HIGHLIGHT THIS AREA WITH LAL 6. OTHERWISE...AFTER TODAY/S ROUND OF DIURNAL CONVECTION SLOWLY WANES AFTER SUNSET...WETTING PRECIP CHANCES WILL RAPIDLY TREND UPWARD FOR CENTRAL/WESTERN AREAS FRIDAY AND SATURDAY. DRY SLOT IMPACTS MAY BEGIN TO APPEAR FOR SW/SC AREAS THIS WEEKEND...BUT GENERALLY SOUTH OF OUR AREA. ALSO WORTH NOTING THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE PLAINS EACH DAY...WITH STRONG STORMS LIKELY AS FAR WEST AS THE CENTRAL MOUNTAIN CHAIN IF NOT PORTIONS OF THE RIO GRANDE VALLEY. LATE NIGHT THUNDERSTORMS ARE A GOOD BET TONIGHT INTO FRIDAY MORNING...AND AGAIN SATURDAY MORNING. THUNDERSTORM ACTIVITY WILL BEGIN TO DIMINISH IN COVERAGE SUNDAY AND MORESO MONDAY. HOWEVER...AS THE TROUGH ALOFT PASSES OVER NORTHERN NEW MEXICO SUNDAY FOLLOWED BY A NORTHWEST FLOW ALOFT ON MEMORIAL DAY...DAYTIME HEATING AND RESIDUAL MOISTURE WILL RESULT IN AN UNSTABLE ATMOSPHERE BOTH DAYS WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED. WRAP AROUND MOISTURE WILL IMPACT THE WESTERN AND NORTHERN MOUNTAINS FOR A MORE SUSTAINED PERIOD SUN-MON AND WETTING PRECIP LOOKS TO REMAIN FAIRLY WIDESPREAD DURING THIS PERIOD. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 7:20 AM MDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 720 AM MDT THU MAY 22 2014 UPDATED SLIGHT RISK AREA FOR TODAY NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 720 AM MDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY WITH THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS ACROSS EASTERN DE BACA...CHAVES...ROOSEVELT...CURRY AND QUAY COUNTIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS CHAVES...EASTERN LINCOLN...DE BACA...SOUTHEAST GUADALUPE...QUAY...CURRY AND ROOSEVELT COUNTIES...WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH THIS EVENING...FRIDAY AFTERNOON AND EVENING AND SATURDAY AFTERNOON AND EVENING ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 22, 11:46 AM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT THU MAY 22 2014
NMZ532-533-221815-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1146 AM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND EASTERN
GUADALUPE COUNTIES THROUGH 1215 PM MDT...
AT 1142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF PUERTO DE LUNA...OR ABOUT 18
MILES SOUTH OF SANTA ROSA...MOVING NORTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM
INCLUDE...SANTA ROSA...PUERTO DE LUNA...SANTA ROSA LAKE STATE PARK
AND POWER DAM LAKE.
OTHER STRONG STORMS WERE BETWEEN SANTA ROSA LAKE STATE
PARK...COLONIAS AND CUERVO.
&&
LAT...LON 3528 10486 3528 10440 3492 10441 3460 10454
3462 10475
TIME...MOT...LOC 1745Z 187DEG 13KT 3470 10463Special weather statement, May 22, 12:04 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1204 PM MDT THU MAY 22 2014
NMZ515-528-221830-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1204 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY THROUGH 1230
PM MDT...
AT NOON MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VALMORA...OR ABOUT 15 MILES SOUTHWEST OF
WAGON MOUND...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...FORT UNION NATIONAL MONUMENT
AND OJO FELIZ.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 366 AND 381...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3580 10474 3576 10504 3578 10506 3614 10513
3618 10484
TIME...MOT...LOC 1804Z 169DEG 25KT 3589 10492Special weather statement, May 22, 12:06 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1206 PM MDT THU MAY 22 2014
NMZ528-531-221830-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-
1206 PM MDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN MORA...
EXTREME SOUTHEASTERN COLFAX AND NORTHWESTERN HARDING COUNTIES THROUGH
1230 PM MDT...
AT 1206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CHICOSA LAKE STATE PARK...OR
ABOUT 17 MILES NORTHWEST OF MOSQUERO...MOVING NORTH AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK...
MILLS AND RIM CAMPGROUND.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3618 10401 3617 10397 3590 10393 3588 10424
3622 10445 3628 10401
TIME...MOT...LOC 1806Z 169DEG 25KT 3600 10410Local storm report, May 22, 12:23 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1223 PM MDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL 2 E SANTA ROSA 34.94N 104.64W
05/22/2014 M1.00 INCH GUADALUPE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1400940
JFSpecial weather statement, May 22, 12:25 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1225 PM MDT THU MAY 22 2014 NMZ532-533-221900- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- 1225 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN GUADALUPE COUNTIES THROUGH 100 PM MDT... AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CUERVO...OR ABOUT 13 MILES NORTHEAST OF SANTA ROSA...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN GUADALUPE AND SOUTHERN SAN MIGUEL COUNTIES. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 292... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3536 10469 3537 10436 3499 10440 3501 10468 TIME...MOT...LOC 1825Z 187DEG 23KT 3510 10454
Special weather statement, May 22, 12:33 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1233 PM MDT THU MAY 22 2014 NMZ531-221900- HARDING COUNTY- 1233 PM MDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARDING COUNTY THROUGH 100 PM MDT... AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHICOSA LAKE STATE PARK...OR ABOUT 18 MILES NORTHWEST OF MOSQUERO...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CHICOSA LAKE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT THURSDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3617 10423 3617 10395 3592 10399 3592 10421 TIME...MOT...LOC 1834Z 181DEG 5KT 3601 10410
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:46 AM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| May 22, 12:04 PM MDT | Special Weather Statement | ABQ | Mora | 26 min |
| May 22, 12:06 PM MDT | Special Weather Statement | ABQ | Harding | 24 min |
| May 22, 12:25 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| May 22, 12:33 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| May 22, 12:37 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 53 min |
| May 22, 12:46 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 59 min |
| May 22, 12:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| May 22, 1:00 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 22, 1:15 PM MDT | Special Weather Statement | ABQ | San Miguel | 30 min |
| May 22, 1:21 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 54 min |
| May 22, 1:24 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| May 22, 1:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 61 min |
| May 22, 1:33 PM MDT | Special Weather Statement | ABQ | Colfax | 27 min |
| May 22, 1:37 PM MDT | Special Weather Statement | ABQ | Mora | 23 min |
| May 22, 1:39 PM MDT | Special Weather Statement | ABQ | San Miguel | 36 min |
| May 22, 1:40 PM MDT | Special Weather Statement | ABQ | Harding | 35 min |
| May 22, 1:45 PM MDT | Special Weather Statement | ABQ | Quay | 30 min |
| May 22, 1:56 PM MDT | Special Weather Statement | ABQ | 34 min | |
| May 22, 2:33 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| May 22, 2:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 53 min |
| May 22, 2:54 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| May 22, 3:17 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| May 22, 3:23 PM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| May 22, 3:24 PM MDT | Special Weather Statement | ABQ | De Baca | 36 min |
| May 22, 3:35 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| May 22, 3:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 62 min |
| May 22, 3:57 PM MDT | Special Weather Statement | ABQ | Chaves, De Baca, Quay | 33 min |
| May 22, 4:07 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 38 min |
| May 22, 4:08 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 112 min |
| May 22, 4:36 PM MDT | Special Weather Statement | ABQ | Guadalupe | 24 min |
| May 22, 4:38 PM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| May 22, 4:42 PM MDT | Special Weather Statement | ABQ | Quay | 33 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.